Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 29, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 15, 2022, 10:22 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2022, 10:22 PM CDT (03:22 UTC)
- Expired
- Mar 15, 2022, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 132 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.4 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 528 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 396 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
814
WUUS54 KMOB 160322
SVRMOB
ALC023-025-129-160400-
/O.NEW.KMOB.SV.W.0029.220316T0322Z-220316T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1022 PM CDT Tue Mar 15 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Choctaw County in southwestern Alabama...
Northwestern Washington County in southwestern Alabama...
Northwestern Clarke County in southwestern Alabama...
* Until 1100 PM CDT.
* At 1022 PM CDT, severe thunderstorms were located along a line
extending from 5 miles west of Thomasville to 3 miles north of
Chatom, moving northeast at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Chatom, Millry and Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
These storms are producing large hail. SEEK SHELTER NOW inside a
sturdy structure and stay away from windows!
&&
LAT...LON 3199 8807 3199 8768 3177 8788 3144 8824
3157 8837 3199 8816 3199 8810 3201 8809
TIME...MOT...LOC 0322Z 220DEG 21KT 3193 8783 3152 8827
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$1 follow-up statement
905
WWUS54 KMOB 160354
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1054 PM CDT Tue Mar 15 2022
ALC023-025-129-160403-
/O.EXP.KMOB.SV.W.0029.000000T0000Z-220316T0400Z/
Choctaw AL-Washington AL-Clarke AL-
1054 PM CDT Tue Mar 15 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW...
NORTHWESTERN WASHINGTON AND NORTHWESTERN CLARKE COUNTIES WILL EXPIRE
AT 1100 PM CDT...
The storms which prompted the warning have weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 3199 8807 3199 8768 3177 8788 3144 8824
3157 8837 3199 8816 3199 8810 3201 8809
TIME...MOT...LOC 0353Z 220DEG 21KT 3206 8770 3165 8814
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 10:03 PM CDT, 19 minutes earlier.
Area forecast discussion, Mar 15, 10:03 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1003 PM CDT Tue Mar 15 2022
.NEAR TERM /Now Through Thursday/...The upper closed low pressure
system currently centered over SW MS will move slowly to over
central Alabama through noon Wednesday, and then accelerates as it
lifts northeastward to over central North Carolina by daybreak
Thursday. Meanwhile, an associated surface low across SW AL will
also lift northeastward to the Outer Banks by noon Thursday. The
ongoing isolated showers and thunderstorms over the interior
portions of SE MS and SW AL will continue through the overnight
hours. Steep mid-level lapse rates remain present over the area
as the upper low slowly moves across, which may favor hail
production in the thunderstorms, and it's still possible that a
couple storms could reach sufficient size (quarter sized hail) to
warrant severe thunderstorm warning(s). Otherwise, a Dense Fog
Advisory remains in effect from shortly after midnight until 9 am
Wednesday generally north of the coast for areas of dense fog
expected to develop overnight which then dissipates by mid
Wednesday morning. Lows tonight remain on track to reach the lower
to mid 50s.
Isolated to scattered showers and thunderstorms will persist
through mid Wednesday afternoon along and northeast of a line from
Choctaw AL to Crestview FL. Again, steep mid-level lapse rates
may favor hail production in a few of the stronger thunderstorms
that develop. Precipitation chances will come to an end by
Wednesday evening as a much drier airmass aloft spreads over our
forecast area in the wake of this passing system. Broad/weak
surface ridging will stretch across the north central Gulf Coast
region Wednesday night into Thursday morning. Mostly clear skies,
light winds, and a saturated airmass near the surface will provide
a favorable setup for the development of patchy fog overnight
Wednesday night into early Thursday morning, some of which could
become locally dense.
Highs on Wednesday range from the upper 60s to mid 70s. Overnight
lows will range in the mid 40s to near 50 degrees over interior
portions of the area with readings in the 50s along the immediate
coast. Highs on Thursday will reach the mid to upper 70s inland,
with lower 70s along the coast. A HIGH risk of rip currents
continues through Wednesday night, becoming MODERATE on Thursday.
/22
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory from 1 AM to 9 AM CDT Wednesday for
ALZ051>060-261-262.
High Rip Current Risk through late Wednesday night for ALZ265-
266.
FL...Dense Fog Advisory from 1 AM to 9 AM CDT Wednesday for FLZ201-
203-205.
High Rip Current Risk through late Wednesday night for FLZ202-
204-206.
MS...Dense Fog Advisory from 1 AM to 9 AM CDT Wednesday for MSZ067-
076.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Mar 15, 5:43 PM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
543 PM CDT Tue Mar 15 2022
ALZ052-261-152330-
Washington AL-Mobile Inland AL-
543 PM CDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of northeastern Mobile
and southeastern Washington Counties through 630 PM CDT...
At 542 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles east of Citronelle, moving east at 10
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Mount Vernon, Calvert and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3108 8822 3115 8822 3121 8795 3116 8795
3116 8797 3115 8797 3115 8795 3111 8795
3109 8797 3107 8796 3107 8795 3104 8795
TIME...MOT...LOC 2242Z 271DEG 10KT 3111 8814
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Mar 15, 8:30 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
830 PM CDT Tue Mar 15 2022
MSZ067-076-160215-
Greene MS-Wayne MS-
830 PM CDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of southeastern Wayne
and northwestern Greene Counties through 915 PM CDT...
At 829 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 10 miles east of Richton, moving northeast at 20
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Waynesboro, Clara, State Line and Buckatunna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3170 8863 3155 8845 3146 8845 3132 8856
3128 8884 3143 8884 3144 8885
TIME...MOT...LOC 0129Z 224DEG 17KT 3140 8877
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Mar 15, 9:01 PM CDT, 1 hour 21 minutes before
Special Weather Statement National Weather Service Mobile AL 901 PM CDT Tue Mar 15 2022 ALZ052-MSZ067-076-160245- Washington AL-Greene MS-Wayne MS- 901 PM CDT Tue Mar 15 2022 ...A strong thunderstorm will impact portions of west central Washington, southeastern Wayne and northeastern Greene Counties through 945 PM CDT... At 901 PM CDT, National Weather Service doppler radar indicated a strong thunderstorm 7 miles north of Leakesville, moving northeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Tibbie, State Line and Fruitdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3116 8856 3125 8866 3157 8847 3137 8821 TIME...MOT...LOC 0201Z 223DEG 16KT 3126 8855 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH
Special weather statement, Mar 15, 9:38 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
938 PM CDT Tue Mar 15 2022
ALZ052-160330-
Washington AL-
938 PM CDT Tue Mar 15 2022
...A strong thunderstorm will impact portions of northern Washington
County through 1030 PM CDT...
At 938 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 5 miles west of Chatom, moving northeast at 15
mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Chatom, Saint Stephens and Millry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 8809 3164 8809 3162 8807 3160 8808
3158 8805 3159 8803 3158 8802 3157 8802
3157 8804 3156 8802 3135 8832 3146 8845
3149 8845 3170 8829 3170 8814
TIME...MOT...LOC 0238Z 223DEG 15KT 3147 8834
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Mar 15, 10:13 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Mobile AL
1013 PM CDT Tue Mar 15 2022
ALZ051>053-160415-
Clarke AL-Choctaw AL-Washington AL-
1013 PM CDT Tue Mar 15 2022
...Strong thunderstorms will impact portions of central Choctaw,
northwestern Washington and northwestern Clarke Counties through 1115
PM CDT...
At 1012 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles east of
Coffeeville to 3 miles east of Millry to near Chatom. Movement was
northeast at 25 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Butler, Chatom, Millry, Silas, Coffeeville, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3215 8802 3214 8804 3211 8805 3209 8804
3206 8807 3207 8810 3205 8812 3202 8812
3199 8810 3201 8809 3199 8807 3199 8768
3177 8788 3146 8822 3145 8843 3219 8826
3219 8801
TIME...MOT...LOC 0312Z 218DEG 23KT 3179 8794 3162 8825 3146 8829
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:01 PM CDT | Special Weather Statement | MOB | Washington | 44 min |
| Mar 15, 9:38 PM CDT | Special Weather Statement | MOB | Washington | 52 min |
| Mar 15, 10:13 PM CDT | Special Weather Statement | MOB | Choctaw | 62 min |
| Mar 16, 4:42 AM CDT | Marine Dense Fog Advisory | MOB | 5 hr | |
| Mar 16, 10:35 AM CDT | River Flood Warning | MOB | Choctaw, Clarke, Washington | 25 days |
| Mar 16, 10:36 AM CDT | River Flood Warning | MOB | Clarke, Washington | 25 days |
| Mar 16, 10:51 AM CDT | Severe Thunderstorm Warning | MOB | Crenshaw | 24 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.